• Users Online: 614
  • Print this page
  • Email this page
CASE REPORT
Year : 2019  |  Volume : 24  |  Issue : 2  |  Page : 114-117

Carbamazepine-associated urinary incontinence: A case report and literature review


Department of Medicine, Federal University of Santa Maria, Santa Maria, Rio Grande do Sul, Brazil

Correspondence Address:
Mr. Jamir P Rissardo
Department of Medicine, Federal University of Santa Maria, Santa Maria, Rio Grande do Sul.
Brazil
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijmh.IJMH_25_19

Rights and Permissions

Carbamazepine (CBZ) is an anticonvulsant approved for the management of many neurological and psychiatric disorders. We present a case of an adult male with epilepsy who reported new seizures, and the dose of CBZ administered was 1600mg daily. CBZ dose was increased to 1800mg daily. The subject complained of urinary incontinence without dysuria that started after the CBZ dose increase. It was associated with urgency, hesitancy, dribbling of urine, and poor stream. Laboratory tests were within normal limits. He admitted dry mouth, flushing, constipation, and accommodation paralysis starting after CBZ increase. Assuming that these symptoms were an adverse drug reaction, CBZ was withdrawn and valproate was started. The individual had full recovery within four weeks. To the best of our knowledge, only two case reports of similar nature are available, but this is the first one to be reported with young male adult.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed79    
    Printed4    
    Emailed0    
    PDF Downloaded18    
    Comments [Add]    

Recommend this journal